Thunderstorm Wind, Eddy
- When
- August 23, 9:50 PM CST
- Where
- Eddy County, Brantford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.600, -98.883
5 thunderstorm wind, 3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Aug 23, 8:30 PM CST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 930 PM CDT MON AUG 23 2004 ZONES WERE JUST UPDATED FOR SEVERE THUNDERSTORM WATCH ISSUANCE BUT WILL UPDATE AGAIN BEFORE 10 PM TO ADJUST THUNDER CHANCES. SEVERE THUNDERSTORMS HAVE INCREASED ALONG A LINE SOUTH OF BIS AND WILL BE AWHILE BEFORE THEY REACH FGF CWA. VAD WIND PROFILES ON MVX/ABR RADARS SHOW LOW LEVEL JET INCREASING SINCE THE 00Z RAOB SOUNDINGS WERE DONE...45 KNOTS/3 KFT AT ABR AND 50 FOR MVX AT 4 KFT 0210Z. THESE SPEEDS ARE STRONGER THAN ANY OF THE MODELS AS EXPECTED. BELIEVE THE JET CORE WILL BE OVER EXTREME EASTERN ND INITIALLY AND THEN MIGRATE NORTHEASTWARD. THE JET NOSE WILL FIRE SOME SEVERE STORMS MAINLY OVER NORTHEAST ND WHERE IT CORRELATES WITH THE UPPER JET DIVERGENCE PASSES OVER NEXT FEW HOURS. BUT STORMS COULD FARTHER SOUTH WHERE BY FAR THE BETTER INSTABILITY IS AND FEEL A NEED TO KEEP AT LEAST A SLIGHT CHANCE OF THUNDER DOWN SOUTH. WILL ADJUST THE WORDING IN ZONES FOR THE GREATER PROBABILITY OF STORMS REACHING NORTHEAST ND AND LESSER TOWARD THE EAST AND SOUTHEAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && GV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 600 AM CDT MON AUG 23 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-231351- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 600 AM CDT MON AUG 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS THE REGION. THE MAIN THREAT FROM THE STORMS SHOULD BE LARGE HAIL...DAMAGING WINDS AND LOCALIZED HEAVY RAINS. THE GREATEST RISK FOR STORMS SHOULD OCCUR OVERNIGHT AS A STRONG LOW LEVEL JET HELPS TO FUEL THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PERIODIC THUNDERSTORMS ARE POSSIBLE ACROSS THE REGION THROUGH FRIDAY AS A TROUGH OF LOW PRESSURE OVER THE WESTERN UNITED STATES EJECTS PIECES OF SHORTWAVE ENERGY NORTHEAST INTO THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. BERG
The Fargo/Grand Forks radar (KMVX), 117 km away, was scanning. The volume nearest the first event began at 03:50 UTC.
5 thunderstorm wind, 3 hail. Local standard time, as filed.
Large branches were blown down.
Large branches were blown down.
Several large trees were blown down.
A 62 mph wind gust was measured by a Davis system.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2004Every state in 2004This day in weather historyWarnings in North Dakota, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420955, 5420956, 5420957, 5420959, 5420958, 5420960, 5420961, 5420962.